MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR 10MM X 26MM X 4DEG; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE NAVIGATOR 10MM X 26MM X 4DEG; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48392104
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; upon impaction of the cage the rail broke off where it interfaces with the inserter.
 
Additional Manufacturer Narrative
Visual inspection; functional inspection; device history review; complaint history review; risk assessment; a materials analysis performed on a similar investigation concluded that the cage broke in fast fracture indicating the fracture resulted from a sudden overload applied to the device.It was reported that this implant broke during impaction.Probable root cause is due to user error: too much force applied when implanting the implant.
 
Event or Problem Description

Brand Name
NAVIGATOR 10MM X 26MM X 4DEG
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5514930
Report Number0009617544-2016-00126
Device Sequence Number1162789
Product Code MAX
UDI-Device Identifier07613252252252
UDI-Public(01)07613252252252
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K100865
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48392104
Device Lot Number12A030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date04/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR